Complutense University Library

On Orderings In Real Surfaces

Gamboa Mutuberria, José Manuel and Alonso García, María Emilia and Ruiz Sancho, Jesús María (1985) On Orderings In Real Surfaces. Journal of Pure and Applied Algebra , 36 (1). pp. 1-14. ISSN 0022-4049

Official URL: http://www.sciencedirect.com/science/journal/00224049

View download statistics for this eprint

==>>> Export to other formats

Abstract

It is well-known that if C is an algebraic curve over the real closed field R and is a total ordering of the function field R(C) of C then there is a semi-algebraic embedding w : (0, 1) ! C such that f 2 R(C) is positive with respect to if and only if there is some t 2 R, 0 < t such that fw is defined and positive on (0,t).
In the present paper it is shown that the total orderings of the function field of an algebraic surface over the
field R of real numbers admits a similar geometric description.
Let V be an irreducible algebraic surface over R embedded in some Rn. Using a discussion of the orderings of the meromorphic function germs of an irreducible analytic surface germ the following is proved: If is a total ordering of R(V ) then there is an analytic map c : (0, 1) ! V such that f 2 R(V ) is positive with respect to if and only if fc is defined and positive on (0,t) for some 0 < t 2 R.


Item Type:Article
Uncontrolled Keywords:total orderings of the function field of an algebraic surface; meromorphic function germs
Subjects:Sciences > Mathematics > Algebraic geometry
ID Code:15490
Deposited On:06 Jun 2012 07:40
Last Modified:21 Mar 2013 14:43

Repository Staff Only: item control page